Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Paradoxical functions on the interval

Author: Víctor Jiménez López
Journal: Proc. Amer. Math. Soc. 120 (1994), 465-473
MSC: Primary 58F13; Secondary 58F11
MathSciNet review: 1172952
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is shown that any expanding with Lipschitz derivative function $ f$ has a contradictory behaviour from the point of view of chaos in the sense of Li and Yorke. On the one hand it cannot generate scrambled sets of positive Lebesgue measure. On the other hand the two-dimensional set $ \operatorname{Ch} (f)$ including the pairs $ (x,y)$ such that $ \{ x,y\} $ is a scrambled set of $ f$ has positive measure. In fact, both the geometric structure (almost everywhere) and measure of $ \operatorname{Ch} (f)$ can be explicitly obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F13, 58F11

Retrieve articles in all journals with MSC: 58F13, 58F11

Additional Information

PII: S 0002-9939(1994)1172952-3
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia